Alert archive / Pennsylvania / Areal Flood Warnings in 2014

Areal Flood Warning 19, NWS Philadelphia/Mount Holly

April 30, 2014Bucks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Apr 30, 2014, 2:07 PM EDT for Bucks County, Pennsylvania. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 2:07 PM EDT (18:07 UTC)
Expired
May 1, 2014, 11:45 AM EDT
In force
22 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Bucks County, PA

The radar

The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 652 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
652 m²/s²
0-3 km storm-relative helicity
902 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WGUS41 KPHI 301807
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
207 PM EDT WED APR 30 2014

PAC017-010000-
/O.NEW.KPHI.FA.W.0019.140430T1807Z-140501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-
207 PM EDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  EASTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 206 PM EDT...RAINFALL, IN EXCESS OF TWO INCHES, HAD FALLEN 
ACROSS PORTIONS OF THE WARNED AREA. AN ADDITIONAL ONE TO TWO INCHES 
IS POSSIBLE THIS AFTERNOON INTO THIS EVENING.

EXCESSIVE RUNOFF ASSOCIATED WITH THIS RAINFALL WILL CAUSE FLOODING 
OF HIGHWAYS, STREETS, AND OTHER POOR DRAINAGE AREAS AND LOW LYING 
SPOTS SUCH AS UNDERPASSES. 

SMALLER CREEKS AND STREAMS WILL ALSO RISE ABOVE THEIR BANKS.     

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4016 7472 4012 7478 4013 7482 4008 7487
      4005 7497 4006 7498 4009 7495 4011 7496
      4020 7512 4027 7520 4048 7506 4042 7506
      4040 7497 4034 7495

$$

KRUZDLO
3 follow-up statements
608 
WGUS41 KPHI 302316
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
716 PM EDT WED APR 30 2014

PAC017-010800-
/O.EXT.KPHI.FA.W.0019.000000T0000Z-140501T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-
716 PM EDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  EASTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 400 AM EDT THURSDAY

* SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN IS EXPECTED TO
  CONTINUE TONIGHT. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS FORECAST
  TO FALL
  
* THE NESHAMINY CREEK IS ALREADY FLOODING, BUT OTHER CREEKS IN THE 
  COUNTY ARE AND WILL CONTINUE TO FLOOD.
 
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4016 7472 4012 7478 4013 7482 4008 7487
      4005 7497 4006 7498 4009 7495 4011 7496
      4020 7512 4027 7520 4048 7506 4042 7506
      4040 7497 4034 7495

$$

TFG
156 
WGUS41 KPHI 010628
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
228 AM EDT THU MAY 1 2014

PAC017-011600-
/O.EXT.KPHI.FA.W.0019.000000T0000Z-140501T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-
228 AM EDT THU MAY 1 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  EASTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL NOON EDT

* AT 226 AM EDT...FLOODING CONTINUED ACROSS THE NESHAMINY BASIN AS   
  WELL AS A FEW OTHER SMALLER BASINS ACROSS THE COUNTY. THIS ALL 
  DUE TO THE THREE TO FIVE INCHES OF RAINFALL THE REGION RECEIVED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4016 7472 4012 7478 4013 7482 4008 7487
      4005 7497 4006 7498 4009 7495 4011 7496
      4020 7512 4027 7520 4048 7506 4042 7506
      4040 7497 4034 7495

$$

KRUZDLO
584 
WGUS81 KPHI 011545
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1145 AM EDT THU MAY 1 2014

PAC017-011553-
/O.CAN.KPHI.FA.W.0019.000000T0000Z-140501T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-
1145 AM EDT THU MAY 1 2014

...THE AREAL FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND 
SMALL STREAMS IN EASTERN BUCKS COUNTY...

RUNOFF FROM YESTERDAYS RAIN HAS NOW RECEDED ALONG SMALL FEEDER 
STREAMS AND FROM AREAS OF POOR DRAINAGE, SO THE AREAL FLOOD WARNING 
HAS BEEN CANCELLED.

MINOR FLOODING CONTINUES ALONG THE NESHAMINY CREEK...SO A SEPARATE 
FLOOD WARNING FOR THE LOWER PORTIONS OF NESHAMINY CREEK CONTINUES 
INTO THIS AFTERNOON.

LAT...LON 4016 7472 4012 7478 4013 7482 4008 7487
      4005 7497 4006 7498 4009 7495 4011 7496
      4020 7512 4027 7520 4048 7506 4042 7506
      4040 7497 4034 7495

$$

JJM

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 12:20 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 30, 12:20 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1220 PM EDT WED APR 30 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MEANDER NEAR THE GREAT LAKES REGION TODAY
INTO THURSDAY. A WARM FRONT WILL THEREFORE GRADUALLY LIFT NORTHWARD
ACROSS THE MID ATLANTIC STATES TODAY AND TONIGHT. A COLD FRONT IS
THEN FORECAST TO SLIDE ACROSS OUR AREA THURSDAY. AN AREA OF HIGH
PRESSURE BUILDS TO OUR SOUTH FRIDAY AND SATURDAY, HOWEVER ANOTHER
COLD FRONT MOVES THROUGH OUR REGION SATURDAY NIGHT AND SUNDAY. HIGH
PRESSURE GRADUALLY BUILDS IN FOR MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL MAINTAIN THE PERSISTENCE FCST AS THE RADAR IS FILLED WITH
GENLY LIGHT TO MDT RAIN ECHOES ATTM. THERE HAVE BEEN A FEW
LIGHTNING STRIKES ACRS THE DELMARVA, BUT THEY HAVE NOT BEEN
WIDESPREAD OR PERSISTENT. WHILE THE CALENDAR IS ABOUT TO TURN TO
MAY, IT FEELS MORE LIKE EARLY MARCH, WITH JUST ANOTHER DREARY DAY
IN STORE. EXPECT PERIODS OF RAIN, PSBLY TO BECOME MORE SHOWERY
LATER TODAY.  A WARM FRONT WILL SLOWLY WORK ITS WAY N DURG THE DAY.

EVEN IN THE WARM SECTOR HOWEVER, EXPECT THE LOW LEVEL INVERSION TO
PERSIST. THEREFORE, ANY THUNDERSTORMS WILL HAVE TO RELY ON ELEVATED
INSTABILITY WITH PARCELS LIFTED FROM AROUND THE 900 TO 800 MB
LEVELS. EVEN WITH THAT, CAPE VALUES WILL BE MODEST AT
BEST...GENERALLY LESS THAN 200 J/KG. IF ANY STORMS DEVELOP HOWEVER,
THERE IS A SMALL CONCERN THAT WEAK DOWN DRAFTS COULD MIX THE 40KT+
WINDS FROM THE LOW LEVELS DOWN TO THE SURFACE, BUT THIS IS STILL
QUITE UNCERTAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THROUGH THIS PERIOD, WE WILL SEE THE ARRIVAL OF THE DRY SLOT IN OUR
REGION. HOWEVER, GIVEN THE CONTINUED MOIST SOUTHERLY SURFACE FLOW,
STILL EXPECT AT LEAST LIGHT RAIN TO CONTINUE THROUGH THE OVERNIGHT
HOURS. MODEL SOUNDINGS ALSO CONTINUE TO SHOW SOME ELEVATED
INSTABILITY, PRIMARILY IN DELMARVA, THOUGH THE CHANCES FOR
THUNDERSTORMS SHOULD BE ON THE DECREASE AFTER MIDNIGHT AS THE AXIS
OF HIGHEST PWAT VALUES SLIDES OFF SHORE. WITH THE PERSISTENT LOW
LEVEL CLOUD COVER, AND SOUTHERLY FLOW, EXPECT TEMPERATURES TONIGHT
TO ONLY BE A FEW DEGREES BELOW THE HIGHS TODAY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE OVERALL SYNOPTIC SETUP INITIALLY REVOLVES AROUND A LARGE CLOSED
LOW. THIS FEATURE IS FORECAST TO SLOWLY WEAKEN AS IT LIFTS ACROSS
THE GREAT LAKES REGION AND INTO CANADA THURSDAY AND FRIDAY. THIS
WILL DRIVE A COLD FRONT ACROSS OUR REGION, HOWEVER ENERGY HANGING
BACK LOOKS TO MAINTAIN AN UPPER-LEVEL TROUGH ACROSS THE PLAINS TO
THE GREAT LAKES WHICH THEN SHIFTS EASTWARD SATURDAY AND SUNDAY. THIS
MAY AMPLIFY ONCE AGAIN SUNDAY OR EARLY NEXT WEEK IN THE EAST AS
RIDGING BUILDS ACROSS THE CENTRAL AND NORTHERN PLAINS. THE MOST
ORGANIZED PRECIPITATION LOOKS TO BE FEATURED ON THURSDAY AS A COLD
FRONT SHIFTS EASTWARD. WE USED A GENERAL MODEL BLEND THURSDAY
THROUGH SATURDAY, THEN UTILIZED THE 00Z WPC GUIDANCE WITH CONTINUITY
OVERALL.

FOR THURSDAY...A COLD FRONT WILL BE MOVING ACROSS THE REGION. AS
THIS OCCURS, THE LOW-LEVEL JET IS FORECAST TO BE SHIFTING OFFSHORE
EARLY IN THE MORNING. WHILE THIS WILL TEND TO LESSEN THE FORCING AND
DEEPER MOISTURE ADVECTION, ENOUGH FORCING ALONG WITH SOME
INSTABILITY AHEAD OF THE FRONT SHOULD RESULT IN A BAND OF SHOWERS
AND SOME THUNDER. THE POPS WERE THEREFORE INCREASED FOR A TIME
BEFORE DECREASING QUITE A BIT FROM ABOUT MIDDAY ON. IT APPEARS
THAT FROM ABOUT INTERSTATE 95 ON EASTWARD HAS THE GREATEST CHC FOR
SHOWERS AND SOME THUNDER GIVEN THE EASTWARD SHIFTING DEEPER MOISTURE
AND FRONTAL ZONE TIMING. THE INSTABILITY SHOULD BE HELD DOWN DUE TO
ONGOING ACTIVITY TO START, HOWEVER A WARMER AND MOIST AIRMASS WILL
BE IN PLACE. AS OF NOW, ANY SEVERE THUNDERSTORM THREAT LOOKS TO BE
RATHER LOW. GIVEN THE ANTICIPATED RUNOFF AND SHOWERS HANGING ON,
THE FLOOD WATCH CONTINUES THROUGH THE MORNING. A LAG THOUGH IN
THE TRUE CAA POST-FRONTAL WILL ALLOW FOR A WARM DAY ACROSS THE
ENTIRE AREA. OTHERWISE, THE WINDS WILL SHIFT TO THE WEST-NORTHWEST
ESPECIALLY LATER IN THE DAY AS THE COLD FRONT WORKS ITS WAY
EASTWARD. THE CLOUDS WILL ALSO START TO ERODE, ESPECIALLY AT NIGHT
FROM WEST TO EAST AS DRYING ARRIVES.

FOR FRIDAY AND SATURDAY...OUR WEATHER WILL STILL BE INFLUENCED BY
THE WEAKENING UPPER-LEVEL LOW AS IT TRACKS UP ACROSS SOUTHEASTERN
CANADA. THERE IS ADDITIONAL SHORT WAVE ENERGY TRACKING NORTHEASTWARD
WITHIN THE SOUTHWESTERLY FLOW ALOFT, AND WITH STEEPER LAPSE RATES
AND ENOUGH MOISTURE AND HEATING SOME SHOWERS MAY RESULT ESPECIALLY
EACH AFTERNOON. IT APPEARS THE BEST CHC IS ACROSS THE NORTHWEST
ZONES, ALTHOUGH THIS MAY SPREAD FARTHER SOUTHEASTWARD SOMEWHAT
SATURDAY AS A COLD FRONT ARRIVES LATE IN THE DAY. THE OVERALL
MOISTURE AND FORCING WITH THIS COLD FRONT LOOKS TO BE WEAK,
THEREFORE WE ARE NOT ANTICIPATING MUCH IN THE WAY OF QPF.

FOR SUNDAY...A COLD FRONT LOOKS TO BE CROSSING THE AREA MAINLY
DURING THE MORNING, ALTHOUGH THIS BOUNDARY MAY THEN STALL TO OUR
SOUTH. AS MENTIONED ABOVE, THIS FRONT LOOKS TO LACK DEEP MOISTURE
AND LIFT THEREFORE NOT EXPECTING MUCH WITH IT. THE FLOW IS GENERALLY
WESTERLY WITH THE AIRMASS MODERATING SOME ESPECIALLY FROM THE
SOUTHERN ZONES ON SOUTHWARD. DUE TO SOME ADDED DOWNSLOPING, THE
COASTAL PLAIN ESPECIALLY MAY END UP BEING WARMER.

FOR MONDAY AND TUESDAY...A STALLED FRONTAL BOUNDARY LOOKS TO BE
POSITIONED WELL TO OUR SOUTH. AS AN UPPER-LEVEL TROUGH AMPLIFIES
ACROSS THE NORTHEAST, SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM
THE GREAT LAKES MONDAY. THIS SURFACE HIGH SHOULD THEN SLIDE ACROSS
OUR AREA TUESDAY. A DRY FORECAST OVERALL ATTM.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

12Z TAF UPDATE...INCREASING CONFIDENCE IN A LOW LEVEL JET
DEVELOPING BY MID DAY. WITH DIRECTIONAL AND SPEED SHEAR EXPECTED,
HAVE ADDED MENTION OF LLWS TO ALL TAFS FROM MID DAY UNTIL LATE
TONIGHT WHEN THE JET MOVES OFF SHORE. STILL NOT ENOUGH CONFIDENCE
IN TIMING OR COVERAGE OF THUNDERSTORMS TO INCLUDE MENTION IN THE
TAFS FOR NOW.

PREVIOUS AVIATION DISCUSSION....WIDESPREAD IFR CEILINGS ARE
EXPECTED FOR MUCH OF THE DAY. EXPECT SOME BREAKS IN THE SHRA,
ESPECIALLY THIS MORNING, BUT BY 18Z, EXPECT LOWERING CEILINGS AND
MORE WIDESPREAD SHRA. THERE REMAINS A SMALL RISK FOR TSRA FOR
TERMINALS NEAR AND SOUTH OF KPHL THROUGH THE DAY, AND ALL
TERMINALS AFTER 00Z. HOWEVER, COVERAGE IS EXPECTED TO BE VERY
LIMITED, SO HAVE NOT MENTIONED IN THE TAFS AT THIS TIME.

WINDS WILL BE BREEZY FOR MUCH OF THE TAF PERIOD. SLOWLY SHIFTING
FROM EASTERLY TO SOUTHEASTERLY THROUGH THE DAY.

DRIER AIR SHOULD BEGIN TO MOVE INTO THE REGION AFTER 06Z, SO EXPECT
SLOW IMPROVEMENT LATE TONIGHT.

OUTLOOK...
THURSDAY...IFR/MVFR IMPROVING TO VFR DURING THE AFTERNOON. SHOWERS
WILL CONTINUE, HOWEVER THEY SHOULD BECOME MORE SCATTERED AND A
THUNDERSTORM CANNOT BE RULED OUT. SOUTHWEST WINDS 10 TO 15 KNOTS,
BECOMING WEST-NORTHWEST AT NIGHT AND DIMINISHING SOME.

FRIDAY...OVERALL VFR. A FEW SHOWERS ARE POSSIBLE IN THE AFTERNOON
FROM NEAR KABE TO THE NORTH AND WEST. WEST-SOUTHWEST WINDS GENERALLY
10 TO 15 KNOTS.

SATURDAY AND SUNDAY...OVERALL VFR. SOME SHOWERS ARE POSSIBLE MAINLY
SATURDAY ESPECIALLY NORTH AND WEST OF KPHL AS A COLD FRONT MOVES
THROUGH.

&&

.MARINE...
HAVE OPTED TO EXTEND THE GALE WARNING ON THE NRN WATERS THROUGH
NOON. THINGS MAY COME DOWN A BIT SOONER, BUT HAVE BEEN SLOW TO DO
SO THIS MORNING.

PREVIOUS MARINE DISCUSSION...GALE GUSTS CONTINUE, SO HAVE KEPT THE
GALE WARNING GOING THROUGH 5 AM EDT. AFTER THAT, SCA CONDITIONS
FOR BOTH WINDS AND SEAS ARE EXPECTED TO CONTINUE ALL DAY TODAY AND
OVERNIGHT TONIGHT. ISOLATED GUSTS ABOVE 30KT WILL AGAIN BE
POSSIBLE THIS EVENING.

OUTLOOK...
THURSDAY..GUSTY SOUTHWESTERLY WINDS AHEAD OF A COLD FRONT TO START
SHOULD DIMINISH SOME THROUGH THE DAY, THEN SHIFT TO THE WEST AND
NORTHWEST AT NIGHT. THE SEAS ON THE OCEAN ARE FORECAST TO BE AT OR
ABOVE 5 FEET, THEREFORE SMALL CRAFT ADVISORY CONDITIONS ARE
ANTICIPATED. THE SEAS MAY DROP BELOW 5 FEET THOUGH LATER AT NIGHT.

FRIDAY THROUGH SUNDAY...THE CONDITIONS ARE ANTICIPATED TO BE BELOW
SMALL CRAFT ADVISORY CRITERIA. A COLD FRONT MOVING THROUGH LATE
SATURDAY AND SUNDAY LOOKS TO BE ON THE WEAKER SIDE, WITH MOSTLY A
WIND SHIFT.

&&

.HYDROLOGY...
SO FAR, RAIN HAS BEEN LIGHT AND/OR INTERMITTENT ENOUGH THAT WE
HAVEN'T SEEN ANY FLOODING ISSUES OR SIGNIFICANT RISES ON SMALL
STREAMS. HOWEVER, THE HEAVIEST RAIN IS EXPECTED THROUGH THE DAY
TODAY INTO THIS EVENING, SO THE FLOODING THREAT REMAINS. THE BIGGEST
CHANGE WITH THE PREVIOUS FORECAST IS THAT THE AXIS OF HIGHEST QPF
AND HEAVIEST RAINS LOOKS TO STAY WELL WEST OF THE I-95 CORRIDOR. AND
WITH THIS SHIFT FURTHER WEST, DAY 1 QPF FOR OUR REGION IS NOW
EXPECTED TO BE IN THE 1 TO 3 INCH RANGE. HOWEVER, AS HAS BEEN
MENTIONED BY PREVIOUS SHIFTS, THERE IS QUITE A BIT OF UNCERTAINTY AS
TO WHERE THE HEAVIEST RAIN WILL SET UP.

MUCH HIGHER THAN NORMAL PWAT VALUES, MOIST LOW LEVEL JET, AND A DEEP
WARM CLOUD LAYER WILL ALL BE IN PLACE LATER TODAY AS THE WARM FRONT
MOVES INTO OUR REGION. THUS, HAVE CONTINUED WITH THE FLOOD WATCH
GENERALLY FOR LOCATIONS ALONG AND WEST OF THE I-95 CORRIDOR.

FOR DETAILED INFORMATION REGARDING FLOOD POTENTIAL ALONG SPECIFIC
STREAMS AND RIVERS, PLEASE REFERENCE THE AHPS WEBSITE.

&&

.TIDES/COASTAL FLOODING...
WILL ISSUE A CF ADVISORY FOR DEL BAY AS LEVELS WILL BE CLOSE OR
SLIGHTLY OVER WITH THE AFTN HIGH TIDE.

PREVIOUS DISCUSSION...COASTAL FLOOD ADVISORIES REMAIN IN EFFECT
FOR THE TIDAL DELAWARE RIVER AND THE CHESAPEAKE BAY.

FOR THE MOST PART THE HIGH TIDE CYCLE THAT JUST HAPPENED SHOULD BE
THE HIGHEST TIDES WE WILL SEE THROUGH THIS STORM SYSTEM. THE
EXCEPTION TO THIS IS THE CHESAPEAKE BAY, WHICH MAY SEE COASTAL
FLOODING FOR THE NEXT 3 HIGH TIDE CYCLES, THANKS TO FLOW TURNING
MORE SOUTHERLY THROUGH THE DAY TODAY.

FOR THE ATLANTIC COASTAL, DELAWARE BAY, AND TIDAL DELAWARE RIVER
LOCATIONS, ADDITIONAL COASTAL FLOODING IS UNLIKELY, BUT FRESH WATER
RUNOFF FROM HEAVY RAIN TODAY COULD INCREASE THE POTENTIAL FOR MINOR
TIDAL FLOODING ESPECIALLY ALONG THE DELAWARE RIVER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ054-055-060>062-
     070-071-101>106.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     PAZ070-071-106.
NJ...FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ001-007>010-012-
     013-015>019.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     NJZ015>019.
DE...FLOOD WATCH THROUGH THURSDAY MORNING FOR DEZ001.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     DEZ001.
MD...FLOOD WATCH THROUGH THURSDAY MORNING FOR MDZ008-012.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MDZ008-
     012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ430-431-
     452>455.
     GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ450-451.

&&

SYNOPSIS...GORSE
NEAR TERM...JOHNSON/NIERENBERG
SHORT TERM...JOHNSON
LONG TERM...GORSE
AVIATION...GORSE/JOHNSON/NIERENBERG
MARINE...GORSE/JOHNSON/NIERENBERG
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 30, 11:40 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 AM EDT WED APR 30 2014

NJZ001-007>010-012-013-015-PAZ054-055-061-062-105-011545-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-CARBON-MONROE-LEHIGH-NORTHAMPTON-UPPER BUCKS-
1140 AM EDT WED APR 30 2014

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ060-070-071-101>104-106-011545-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
1140 AM EDT WED APR 30 2014

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO
45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ015-019-020-011545-
QUEEN ANNES-TALBOT-CAROLINE-
1140 AM EDT WED APR 30 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO
45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING.

SOME HEAVY RAIN AT TIMES TODAY AND TONIGHT MAY LEAD TO LOCAL POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-011545-
CECIL-KENT MD-
1140 AM EDT WED APR 30 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO
45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ014-020>027-011545-
KENT-INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
1140 AM EDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME HEAVY RAIN AT TIMES TODAY AND TONIGHT MAY LEAD TO LOCAL POOR
DRAINAGE FLOODING.

SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO
45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-011545-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1140 AM EDT WED APR 30 2014

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-011545-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1140 AM EDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO
AROUND 35 KNOTS, ESPECIALLY THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 30, 8:59 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 AM EDT WED APR 30 2014

DEZ001-MDZ008-012-PAZ101-102-301400-
CECIL MD-EASTERN CHESTER PA-KENT MD-NEW CASTLE DE-WESTERN CHESTER PA-
859 AM EDT WED APR 30 2014

...A THUNDERSTORM WILL AFFECT CECIL...SOUTHWESTERN CHESTER...WEST
CENTRAL NEW CASTLE AND WESTERN KENT COUNTIES...

AT 854 AM EDT...A THUNDERSTORM WAS 7 MILES SOUTHEAST OF BOWLEYS
QUARTERS...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR NEWTOWN AROUND 910 AM...BETTERTON AROUND 920
AM...PERRYVILLE AROUND 940 AM...CALVERT AROUND 950 AM AND LOMBARD
AROUND 1000 AM.

LAT...LON 3927 7623 3930 7619 3932 7619 3943 7601
      3946 7602 3952 7599 3955 7603 3955 7609
      3957 7610 3957 7609 3956 7608 3957 7608
      3972 7623 3973 7614 3977 7607 3990 7599
      3971 7557 3913 7617 3918 7627

ROBERTSON
Local storm report, Apr 30, 1:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     FLASH FLOOD      EAST COVENTRY TWP       40.20N  75.62W
04/30/2014                   CHESTER            PA   TRAINED SPOTTER

            PIGEON CREEK OVERFLOW...HALTEMAN ROAD AND KOLP ROAD
            INTERSECTION IS FLOODED.

&&

EVENT NUMBER PHI1400151

STAFF

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:45 AM EDTAreal Flood AdvisoryPHIBerks, Chester, Delaware, Montgomery, Philadelphia3 hr
Apr 30, 11:06 AM EDTAreal Flood AdvisoryPHIBucks, Carbon, Lehigh, Monroe, Northampton3 hr
Apr 30, 12:49 PM EDTAreal Flood WarningPHIBerks, Chester, Delaware, Montgomery, Philadelphia26 hr
Apr 30, 1:35 PM EDTAreal Flood WarningPHIBucks, Carbon, Lehigh, Monroe, Northampton16 hr
Apr 30, 1:45 PM EDTRiver Flood WarningPHIChester39 hr
Apr 30, 1:52 PM EDTRiver Flood WarningPHIDelaware16 hr
Apr 30, 3:15 PM EDTRiver Flood WarningPHIMontgomery20 hr
Apr 30, 3:23 PM EDTRiver Flood WarningPHIChester, Montgomery, Philadelphia34 hr
Apr 30, 3:23 PM EDTRiver Flood WarningPHIMontgomery, Philadelphia28 hr
Apr 30, 3:27 PM EDTSpecial Weather StatementPHIBucks, Chester, Delaware, Montgomery108 min
Apr 30, 3:29 PM EDTRiver Flood WarningPHIChester, Delaware34 hr
Apr 30, 3:32 PM EDTRiver Flood WarningPHIBucks23 hr
Apr 30, 5:10 PM EDTSpecial Weather StatementPHIPhiladelphia110 min
Apr 30, 6:03 PM EDTSpecial Weather StatementPHIBerks, Bucks, Chester, Delaware, Montgomery, Philadelphia117 min
Apr 30, 6:16 PM EDTRiver Flood WarningPHIMontgomery20 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.